Aa
A
A
Close
Avatar universal
mild global lv dysfunction
thanks for taking my question. i'm 51, went to the doctor and had  different bood pressure reading in my left and right arms. the doctor recommened a transthoracic echocardiography. i was hoping you could translate the results in laymans terms. my doctor is korean and i have a hard time understanding her. i'll give you the summary, normal left ventricular size, mild global LV systolic dysfunction. LV ejection fraction is 51 to 54%. RV size and function are normal. Valvular function is normal. Mild Aortic Root dilatation, no evidence of Coarctation of Aorta. Is this tpyical of someone my age? Other than this I've  never had any health problems.  I don't smoke but i do drink about 6 to 12 beers a week.The only medicine i take daily is zyrtec-d.I don't have a high stress job anymore, i use to run my own construction business(20 years) now i work for the state(water plant operator). Also been married to the same woman for 26 years and have two grown boys out of college, one home,a little stress. My father died of a massive heart attack at sixty(22 years of diabetes and hard work)and my mother had a major stroke after his death,and has almost made a full recovery,grandkids helped.Am I headed down the same road? Can I do something about this with out meds? thanks again for your time, matt c
Cancel
2 Answers
Page 1 of 1
84483 tn?1289941537
I'm not a doctor, but I don't think there is anything medically significant in your echo findings. Just do all you can to maintain a healthy lifestyle and i'm sure you have a much better chance than your dad did. Words like like trivial/mild are usually no cause for concern. Have an echo in 2-3 years time and see what happens, if new symptoms develop or what you have now seem to get worse then repeat sooner. Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just FYI....this is the patient support board so no doctors are reading this.

Where the readings taken in the different arms drastically different?  Were they high?  If so, you may want to ask your doctor about cutting back on the Zyrtec-D.  The "D" part of Zyrtec is  pseudoephedrine and it can raise BP in some people.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
Avatar universal
Blank
Avatar universal
Blank
144586 tn?1284669764
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Heart Disease Community Resources